Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 485, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2001, 6:24 PM CDT for Oklahoma County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2001, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 12, 2001, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 27 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -446 J/kg
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:30 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 12, 3:30 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT THU JUL 12 2001 THE FRONTAL BOUNDARY THAT IS THE LEADING EDGE OF SOMEWHAT COOLER AIR IS SLOWLY WORKING ITS WAY TOWARD CENTRAL AND WESTERN OKLAHOMA... AIDED BY THE WESTWARD SHIFT IN UPPER-AIR FEATURES. THE FRONT IS EXPECTED TO SLIP THROUGH MOST OF THE FORECAST AREA OVERNIGHT... AND THE REMAINDER OF THE FORECAST AREA... INCLUDING OUR TEXAS COUNTIES... TOMORROW MORNING. HIGH TEMPERATURES SHOULD BE NOTICEABLY MILDER TOMORROW... ALTHOUGH STILL QUITE WARM... IN ALL BUT THE SOUTHWEST. EVEN LOWER HIGHS ARE LIKELY OVER MOST OF THE AREA ON SATURDAY. AS THE UPPER RIDGE REASSERTS ITSELF EARLY NEXT WEEK... TEMPERATURES SHOULD BEGIN ANOTHER ASCENT INTO TRIPLE-DIGIT-LAND. PRECIPITATION CHANCES... WHICH HAVE BEEN NIL FOR QUITE SOME TIME NOW... ARE HIGHEST TONIGHT AS THE BOUNDARY CROSSES THE FORECAST AREA. MOISTURE... INSTABILITY... AND LOW-LEVEL CONVERGENCE ARE ALL PRESENT AND MAY EVEN HELP GENERATE SOME RATHER STRONG STORMS OVERNIGHT. WEAK WINDS ALOFT WILL WORK AGAINST A MAJOR STORM OUTBREAK... HOWEVER. AT THIS TIME... 30 TO 40 PERCENT IS ABOUT THE HIGHEST WE CAN GO WITH POPS DUE TO POSITION UNCERTAINTIES AND THE PROBABLE SCATTERED NATURE OF THE STORMS. THE BEST RAIN CHANCES SHIFT SOUTHWEST OVER THE NEXT COUPLE OF DAYS... THEN THERE IS ONE LAST SLIGHT CHANCE ON SUNDAY AND SUNDAY NIGHT AS WARM ADVECTION RETURNS. AFTER THAT... THE UPPER RIDGE SHOULD SQUASH ANYTHING THAT TRIES TO DEVELOP. FCSTID = 23 = CMS OKC 73 90 70 88 / 30 30 20 20 HBR 75 93 68 91 / 20 20 20 30 SPS 76 96 72 93 / 10 20 30 30 GAG 68 88 65 90 / 40 30 20 30 PNC 71 88 68 88 / 40 20 20 20 DUA 75 93 72 88 / 20 30 30 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jul 12, 5:55 PM CDT, 29 minutes before
OKZ004>048-050>052-TXZ083>090-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 555 PM CDT THU JUL 12 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS OF WESTERN AND CENTRAL OKLAHOMA...NORTH OF A LINE FROM SEMINOLE...TO CHICKASHA...TO SAYRE. DAMAGING WINDS WILL BE THE MAIN THREAT. A COLD FRONT STRETCHING FROM PERRY TO CHEYENNE WILL MOVE SLOWLY SOUTH DURING THE EVENING AND PROVIDE A FOCUS MECHANISM FOR SCATTERED THUNDERSTORM DEVELOPMENT. VERY HOT TEMPERATURES AHEAD OF THE FRONT WILL CREATE AN ENVIRONMENT FAVORABLE FOR DOWNBURSTS OF LOCALIZED STRONG DAMAGING WINDS. A FEW AREAS WILL ALSO RECEIVE HAIL...BUT MAXIMUM HAIL SIZE SHOULD REMAIN AN INCH OR LESS. ALTHOUGH THUNDERSTORM INTENSITY IS EXPECTED TO DIMINISH AFTER SUNSET...EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS WESTERN AND CENTRAL OKLAHOMA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS THIS EVENING. JB/DA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 44 min |
| Jul 12, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.